Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 65, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 24, 2011, 7:06 PM CDT for Callahan County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2011, 7:06 PM CDT (00:06 UTC)
- Expired
- Apr 24, 2011, 7:45 PM CDT
- In force
- 39 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Callahan County, TX
The radar
The Dyess AFB radar (KDYX), 25 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 4:54 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1679 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1811 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
344 WUUS54 KSJT 250006 SVRSJT TXC059-250045- /O.NEW.KSJT.SV.W.0065.110425T0006Z-110425T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 706 PM CDT SUN APR 24 2011 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS... * UNTIL 745 PM CDT * AT 703 PM CDT...A SEVERE THUNDERSTORM WAS 7 MILES SOUTHEAST OF BAIRD...MOVING EAST AT 25 MPH. STORM HAZARDS INCLUDE... LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. WITH POSSIBLE STORM IMPACTS... NUMEROUS VEHICLE DENTS. MODERATE TO SIGNFICANT ROOF AND PLASTIC SIGN DAMAGE. SOME EXPOSED HOME AND VEHICLE WINDOWS WILL CRACK OR BREAK. INJURY TO UNPROTECTED PEOPLE AND ANIMALS. POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL BE NEAR... PUTNAM BY 720 PM CDT... ATWELL BY 725 PM CDT... I-20 NEAR THE CALLAHAN-EASTLAND COUNTY LINE BY 730 PM CDT... THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 307 AND 323. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING FOR WEST CENTRAL TEXAS. && LAT...LON 3251 9912 3209 9912 3209 9944 3237 9946 TIME...MOT...LOC 0005Z 257DEG 23KT 3232 9930 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:56 PM CDT, 10 minutes earlier.
Area forecast discussion, Apr 24, 6:56 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 656 PM CDT SUN APR 24 2011 .DISCUSSION... FORECAST WAS UPDATED EARLIER THIS EVENING FOR THE UPGRADE FROM A SEVERE THUNDERSTORM WATCH TO A TORNADO WATCH. SEE AVIATION SECTION FOR DISCUSSION ON TAF PACKAGE. && .AVIATION... THE PRIMARY SITE BEING AFFECTED BY THUNDERSTORMS IS KABI. THUNDERSTORMS HAVE BEEN BACKBUILDING TO NEAR THE INTERSECTION OF THE FRONTAL BOUNDARY AND THE DRYLINE. STORM MOVEMENT IS TO THE NORTHEAST...WHILE THE AXIS OF REPEAT THUNDERSTORM ACTIVITY IS SHIFTING SLOWLY TO THE SOUTHEAST. THIS WILL SHIFT THE THUNDERSTORMS EAST OF THE KABI TERMINAL BY OR SHORTLY BEFORE 01Z. HAVE BEEN CARRYING STRONG WIND GUSTS... LOW VISIBILITY AND CEILING WITH THE ONGOING THUNDERSTORMS AT ABILENE. CONDITIONS WILL SIGNIFICANTLY IMPROVE AT KABI AFTER 01Z TO VFR CONDITIONS...BARRING ANY ADDITIONAL CONVECTIVE DEVELOPMENT IN THE VICINITY. A FEW THUNDERSTORMS MAY DEVELOP ALONG THE RETREATING DRYLINE WEST OR SOUTHWEST OF KSJT...AS LARGE SCALE ASCENT FROM APPROACHING UPPER TROUGH IMGINGES ON THE AREA. CARRYING A CB CLOUD GROUP AT KSJT THROUGH LATE EVENING...PENDING DEVELOPMENT. IF ADDITIONAL CONVECTIVE DEVELOPMENT DOES NOT AFFECT THE TAF SITES...VFR CONDITIONS SHOULD PREVAIL EARLY TONIGHT UNTIL 08-10Z MONDAY. LOW- LEVEL SHEAR MAY OCCUR WITH DEVELOPMENT OF LOW-LEVEL JET TOWARD 05Z...AND WILL MONITOR FOR POSSIBLE INCLUSION IN LATER TAF UPDATES. MOISTENING OF THE BOUNDARY LAYER OVERNIGHT WILL RESULT IN SCATTERED TO BROKEN FIELD OF LOW CLOUDS WITH MVFR CEILINGS. CARRYING A LOW CLOUD MENTION AT KBBD AND KJCT EARLY MONDAY MORNING. AS A DRYLINE ADVANCES QUICKLY EASTWARD ACROSS WEST CENTRAL TEXAS LATER MONDAY MORNING...CONDITIONS WILL QUICKLY IMPROVE TO VFR AREAWIDE WITH MOSTLY CLEAR SKIES. IN THE WAKE OF THE DRYLINE PASSAGE MONDAY...SOUTHWEST TO WEST WINDS WILL INCREASE AND BECOME GUSTY THROUGH THE AFTERNOON. && .PREV DISCUSSION... /ISSUED 427 PM CDT SUN APR 24 2011/ SHORT TERM... SEVERE THUNDERSTORM WATCH 193 FOR MUCH OF OUR NORTHERN AND CENTRAL COUNTIES IS IN EFECT UNTIL 8 PM CDT. SCATTERED SEVERE STORMS ONGOING ACROSS THE BIG COUNTRY ALONG/NORTH OF FRONTAL BOUNDARY WHICH IS DRAPED ROUGHLY ALONG I-20. TRIPLE POINT IS JUST SOUTHWEST OF SWEETWATER...WITH CUMULUS DEVELOPING ALONG THE DRYLINE EXTENDING SOUTH-SOUTHWEST ALONG OUR WESTERN BORDER COUNTIES. HAVE POPS TONIGHT FOR THUNDERSTORMS...THEN DRY ON MONDAY. FIRE WEATHER WATCH WAS ISSUED EARLY THIS AFTERNOON FOR THE TIME PERIOD MONDAY AFTERNOON AND EVENING. THE FIRE WEATHER WATCH IS ACROSS THE AREA ALONG AND WEST OF A LINE FROM THROCKMORTON TO ABILENE TO SAN ANGELO TO OZONA. THIS CONCERN WAS MENTIONED IN MORE DETAIL YESTERDAY ABOUT COMBINATION OF GUSTY SOUTHWEST-WEST WINDS FOLLOWING THE DRYLINE MONDAY...ALONG WITH INTRUSION OF VERY DRY AIR AND WELL-ABOVE NORMAL TEMPERATURES. WIND SPEEDS AND GUSTS HAVE BEEN INCREASED IN THE FORECAST GRIDS TO ACCOUNT FOR THIS SCENARIO. THE 12Z MET AND MAV GUIDANCE PRODUCTS ARE SUPPORTIVE OF WIND SPEEDS WHICH REACH RED FLAG CRITERIA. WILL LIKELY HAVE LAKE WIND ADVISORY CONDITIONS ACROSS THIS SAME AREA MONDAY. LONG TERM... CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ONCE AGAIN TUESDAY AFTERNOON...WHEN A DRYLINE PASSAGE WILL BE FOLLOWED BY GUSTY WEST WINDS...AN INTRUSION OF VERY DRY AIR...AND HOT AFTERNOON TEMPERATURES. COLD FRONTAL PASSAGE TUESDAY NIGHT WITH DRY AND COOLER TEMPERATURES WEDNESDAY. SOUTHERLY FLOW AND WARMING TREND PROGGED TO BEGIN THURSDAY AND CONTINUE INTO SATURDAY...WITH ANOTHER COLD FRONT POSSIBLY ARRIVING NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 63 91 55 93 53 / 30 10 10 0 0 SAN ANGELO 62 94 54 98 53 / 30 10 10 0 0 JUNCTION 66 94 56 95 56 / 30 10 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES: COKE...CROCKETT...FISHER...HASKELL... IRION...JONES...NOLAN...RUNNELS...STERLING...TAYLOR...TOM GREEN. &&
Hazardous weather outlook, Apr 24, 3:19 AM CDT, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 319 AM CDT SUN APR 24 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-250830- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 319 AM CDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THE THREAT OF SEVERE WEATHER WILL CONTINUE ACROSS MOST OF WEST CENTRAL TEXAS THIS AFTERNOON AND INTO TONIGHT. VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH ISOLATED TORNADOES A SECONDARY THREAT. DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS.
In the hours before
Local storm report, Apr 24, 4:58 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
458 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 3 ESE ABILENE 32.43N 99.68W
04/24/2011 E3.50 INCH TAYLOR TX OTHER FEDERAL
3 TO 4 INCH HAIL AT THE ABILENE AIRPORT REPORTED BY
ATCT OBSERVER
&&
EVENT NUMBER SJT1100131
LEHLocal storm report, Apr 24, 5:01 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
501 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 2 S ABILENE 32.42N 99.73W
04/24/2011 M3.50 INCH TAYLOR TX FIRE DEPT/RESCUE
FIRE DEPARTMENT MEASURED 3.5 INCH HAIL 2 MILES SOUTH OF
ABILENE.
&&
EVENT NUMBER SJT1100132
CDLocal storm report, Apr 24, 5:14 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
514 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL ABILENE 32.45N 99.73W
04/24/2011 E1.75 INCH TAYLOR TX PUBLIC
AT 27TH AND WILLIS IN ABILENE
&&
EVENT NUMBER SJT1100133
LEHLocal storm report, Apr 24, 5:59 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
559 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL HAPPY VALLEY 32.13N 100.11W
04/24/2011 E1.00 INCH TAYLOR TX TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN HAPPY VALLEY.
&&
EVENT NUMBER SJT1100134
CDLocal storm report, Apr 24, 6:39 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
639 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL WINGATE 32.04N 100.11W
04/24/2011 E1.75 INCH RUNNELS TX TRAINED SPOTTER
QUARTER TO GOLF BALL SIZE HAIL REPORTED IN WINDGATE.
&&
EVENT NUMBER SJT1100135
CDLocal storm report, Apr 24, 6:45 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
645 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL WINGATE 32.04N 100.11W
04/24/2011 E2.00 INCH RUNNELS TX TRAINED SPOTTER
2 INCH HAIL REPORTED IN WINDGATE
&&
EVENT NUMBER SJT1100136
CDThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:28 PM CDT | Tornado Warning | SJT | Callahan, Coleman, Runnels, Taylor | 47 min |
| Apr 24, 8:03 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels | 57 min |
| Apr 24, 8:07 PM CDT | Tornado Warning | SJT | Coleman | 38 min |
| Apr 24, 8:37 PM CDT | Red Flag Warning | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 15 more | 23 hr |
| Apr 24, 8:41 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 49 min |
| Apr 24, 8:47 PM CDT | Tornado Warning | SJT | Brown, Coleman | 43 min |
| Apr 24, 9:26 PM CDT | Tornado Warning | SJT | Brown, Coleman | 64 min |
| Apr 24, 10:07 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 38 min |
| Apr 24, 10:41 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 34 min |
| Apr 24, 11:18 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Sterling | 42 min |
| Apr 24, 11:49 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 41 min |
| Apr 25, 12:06 AM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 54 min |
| Apr 25, 12:12 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 48 min |
| Apr 25, 12:23 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 67 min |
| Apr 25, 1:12 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 78 min |
| Apr 25, 12:48 PM CDT | Lake Wind Advisory | SJT | Brown, Coke, Coleman, Concho, Haskell, Jones and 5 more | 5 hr |
| Apr 25, 3:17 PM CDT | Fire Weather Watch | SJT | Brown, Coke, Coleman, Concho, Crockett, Fisher and 12 more | 13 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.